MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14502
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the swg was found to be kinked.The issue was identified prior to use on patient.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire assembly and a lidstock for analysis.The wire snubber component was missing from the tubing assembly.No signs of use were present on the swg.Visual inspection of the swg revealed one kink towards the proximal end.During normal assembly, the kink would be located outside the tubing where the swg is inserted through the wire snubber.The wire snubber was not present on the returned sample and it cannot be verified if the snubber was present prior to the customer handling.Similarly, it is unknown if the guide wire became kinked as a result of the snubber being removed from the assembly.A lab inventory snubber was assembled to the tubing.The kink was located at the location where the guide wire meets the snubber.Microscopic examination confirmed both welds were present and spherical.While removing/reinserting the guide wire from the tubing, a small kink formed on the distal j-bend.This small kink was not present upon sample receipt from the customer.The kink on the guide wire measured 11mm from the proximal weld.The total length of the swg measured 17 15/16", which is within the specification limits of 17 11/16"-18 1/16" per the guide wire product drawing.The outer diameter of the swg measured 0.020", which is within specifications of 0.020"-0.0210" per the guide wire product drawing.The returned swg was functionally tested per the instructions for use (ifu).The ifu provided with this kit states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The undamaged portions of the wire passed through a lab inventory 20 ga introducer needle with minimal resistance.A manual tug test confirmed the distal and proximal welds were secure.Manufacturing was contacted as part of this complaint investigation.They confirmed that the guide wire assemblies are 100% inspected for kinking.This includes ensuring the snubber is correctly attached to the tubing.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not use if package has been previously opened or damaged".The report of a guide wire kinking was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the guide wire was kinked in an exposed area of the assembly.It was also noted that the snubber component was missing from the proximal end of the tubing.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, the root cause cannot be determined as it is unknown if the snubber was present before the customer handled.Likewise, it is unknown if the removal of the snubber resulted in the guide wire to become kinked.Based on these circumstances, the probable root cause is undetermined.Teleflex will continue to monitor and trend for reports of this nature.Section d.1.-brand name corrected to arrow cvc set: 2l 5 fr x 13 cm.
 
Additional Manufacturer Narrative
(b)(4).In section d provided the full udi # **udi related data quality updates only** corrected data:.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2L 5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17850812
Report Number3006425876-2023-00948
Device Sequence Number16982357
Product Code DQY
UDI-Device Identifier30801921122939
UDI-Public30801921122939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-14502
Device Lot Number71F22J3152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/25/2023
Not provided
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date10/25/2023
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown